MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN925134
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2022, the customer adjusted and attempted to remove the guidewire, which caused kinking and shredding of the guidewire.No medical intervention was needed.There was no report of patient injury or consequence.The current patient's condition was reported as fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire and product lidstock for analysis.Signs of use were observed on the returned guide wire.Visual analysis revealed that the guide wire contained multiple kinks along the body.The guide wire was unraveled from the proximal end and the proximal weld was separated and not returned for analysis.Both the core wire and coil wire were separated.The distal j-bend is misshapen but intact.Microscopic examination revealed that the distal weld is present and full and spherical.The kinks in the guide wire measured at 285mm and 334mm from the distal weld.The overall length of the guide wire core wire measured 562mm which is not within the specification limits of 596mm - 604mm per the guide wire product drawing.This indicates that 34mm - 42mm of the guide wire was not returned for analysis.The outer diameter of the guide wire measured 0.804mm which is within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.Functional analysis could not be performed as a part of this complaint investigation due to the damage to the guide wire.A manual tug test confirmed that the distal weld is secure and intact.A device history record review was performed, and no relevant findings were identified.The instructions for use(ifu) provided with this kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report that the guide wire unraveled/separated was confirmed through examination of the returned sample.The core wire was broken towards the proximal end and the proximal weld was not returned for analysis.A device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances and the sample received, the root cause cannot be determined without the separated portion of the guide wire also returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15568687
Report Number9680794-2022-00642
Device Sequence Number5684984
Product Code FOZ
UDI-Device Identifier10801902211122
UDI-Public10801902211122
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Model NumberIPN925134
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number13F22F0058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown